Alert archive / Tennessee / Flash Flood Warnings in 2024
Flash Flood Warning 18, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 24, 2024, 3:30 PM EDT for Knox County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2024, 3:30 PM EDT (19:30 UTC)
- Expired
- Jul 24, 2024, 7:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Knox County, TN
The radar
The Knoxville radar (KMRX), 52 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:00 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Morristown TN 300 PM EDT Wed Jul 24 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Thursday) Issued at 254 PM EDT Wed Jul 24 2024 Key Messages: 1. Periods of showers and a few thunderstorms remain possible while temperatures remain seasonally cool through the short term. Discussion: Upper troughing with a southwest to northeast oriented H3 jet of 85- 100kts remains placed over the Ohio Valley region. Lobes of vorticity and upper level divergence associated with the right entrance region of this jet are working with weak surface convergence to develop numerous to widespread showers across portions of Tennessee into northern sections of our bordering Gulf States. CAM guidance generally depicts a lull in activity late this evening to just after midnight followed by an additional uptick in activity with a secondary shortwave/vort lobes during the overnight hours into Thursday morning. Thursday morning into Thursday afternoon trends suggest that the greatest precip chance will generally be south and east of the I-40 & I-81 corridors. SPC Mesoanalysis and RAP soundings depict MLCAPE will remain around 700J/kg or less through this period, which will act to limit precip efficiency and overall threats with this activity. However, given recent rains saturating soil and potential training of storms that may produce upwards of 1" hour rain rates, very isolated flooding cannot be totally ruled out. Believe the low probability wording in the HWO is good and will continue to roll with that. Temperatures will remain slightly below seasonal normals through the period. && .LONG TERM... (Thursday night through next Wednesday) Issued at 254 PM EDT Wed Jul 24 2024 Key Messages: 1. Chances for showers and storms during the entire period, but less coverage is expected across the north Friday into Saturday. 2. High temperatures should be near to a bit below normal. Discussion: Models continue to show an overall moist pattern for the long term period. We start the period Thursday night with an upper trough over the Great Lakes region and upper ridging to our southeast and also to our west. The upper ridge will build east during the weekend then flatten out and retrograde to our southwest as another upper trough digs into the eastern US late in the period. No big airmass change is expected through all of this, but some limited drying is currently expected to work in early in the period especially north which may bring less convective coverage Friday into Saturday across at least the north. Overall we will see chances for showers and thunderstorms throughout the extended period. Right now the highest chances look to be Sunday and especially Monday/Tuesday as the upper ridge is replaced by troughing. High temperatures are generally expected to run near to slightly below normal. && .AVIATION... (18Z TAFS) Issued at 140 PM EDT Wed Jul 24 2024 Unsettled weather with periods of showers and potential isolated storm possible for the 18Z TAF cycle. Confidence is honestly low, especially in regards to cig height and fog, but periods of MVFR to IFR reductions in flight categories are possible. Notably early Thursday morning when CAM guidance suggest a secondary period of activity will move through. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 71 83 71 85 / 50 60 20 50 Knoxville McGhee Tyson Airport, TN 70 83 70 84 / 60 60 20 50 Oak Ridge, TN 69 83 69 84 / 50 60 20 50 Tri Cities Airport, TN 68 81 68 84 / 60 60 20 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM...KRS AVIATION...KRS
Hazardous weather outlook, Jul 24, 2:57 PM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 257 PM EDT Wed Jul 24 2024 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251900- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 257 PM EDT Wed Jul 24 2024 /157 PM CDT Wed Jul 24 2024/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
Flash Flood Warnings in Tennessee, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.